Thanks, Jill. I think that's half the problem - finding time when neither of us is stressed/knackered. Hopefully we'll get some respite this weekend. Thanks for your support x
Hi Jill and thanks for replying,
I think that is the main problem. He doesn't find talking easy at th best of times and I act as the social glue for all our friendships. Even when people phone up to see how he's doing he just passes the phone to me. He's been in a job where he's had to be emotionally tough and he's learnt to shut down as a coping mechanism. I've pointed him to support groups etc. but it's not his style. His withdrawal from me is making this whole process a lot harder than it already is. As I'm stuck in the house alone all day, I look forward to him coming home but I just get the silent treatment. It's so hard! I think I'd like a woman to look after me while I'm poorly!
Sorry to hear you had that. Sounds nasty. I'm pretty sure mine wasn't fatigue as I was still able to function physically. Crying all the time and feeling hopeless when you're going through this treatment is really unpleasant. Unfortunately my husband isn't being very positive either which isn't helping. I'm sure me being in the depths of despair is hard to put up with so his response has been to clam up, retreat into his shell and stay there. I'm not sure either of us is going to make it through 6 rounds of chemo at this rate.
Hi Ali, I was ok on first round, but second round I was a basket case. Crying at anything and everything. It never lifted, and I was physically unable to function as well. I ended up at my GPs and after a thorough physical and a telephone consultation with the on-call Onco I was diagnosed with extreme chemo fatigue . The result was a reduced dose of chemo for round three, and I was great on this.
Just wondering if anyone else has experienced a full on emotional crash during Week 1 of the chemo cycle. I had my first EC on Monday last week. Side effects were fatigue, dizziness, brain fog for first four days and then once I stopped the steroids, my mood plummeted. I spent days 5-7 crying virtually all the time and was beginning to fear I would never pull out of it. I've suffered from post natal depression in the past and this put the fear of god into me that it was back. Half way through day 7 (yesterday), it just lifted and I felt almost normal again. Finding the emotional side effects harder to deal with than the physical. Anyone else found this?